Alert archive / Nevada / Freeze Warnings in 2015

Freeze Warning 2, NWS Las Vegas, NV

November 4, 2015Clark County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this freeze warning at Nov 4, 2015, 3:43 AM PST for Clark County, Nye County, Nevada; Mohave County, Arizona. It took effect at Nov 4, 2015, 10:00 PM PST. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 4, 2015, 3:43 AM PST (11:43 UTC)
In effect from
Nov 4, 2015, 10:00 PM PST
Expired
Nov 5, 2015, 8:00 AM PST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 2:00 AM PSTSNOW 67 N I-40 At Fort Rock, AZDIAMOND M RANCH CO-OP OBSERVER MEASURED 6.0 INCHES OF SNOW BETWEEN 11 AM AND 2 AM AT AN ELEVATION OF 5492 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2524 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS75 KVEF 041143
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
343 AM PST WED NOV 4 2015

AZZ001-003-NVZ017-041500-
/O.NEW.KVEF.FZ.W.0002.151105T0600Z-151105T1600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
343 AM PST WED NOV 4 2015 /443 AM MST WED NOV 4 2015/

...FREEZE WARNING IN EFFECT FROM 10 PM PST /11 PM MST/ THIS
EVENING TO 8 AM PST /9 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM PST /11 PM MST/ THIS
EVENING TO 8 AM PST /9 AM MST/ THURSDAY FOR MOHAVE COUNTY IN 
ARIZONA...WESTERN CLARK COUNTY AND SOUTHERN NYE COUNTY IN NEVADA.

* EXPECTED TEMPERATURES: 24 TO 34 DEGREES

* GREATEST IMPACT AREAS: NORTHWEST DESERTS AND NORTHWEST PLATEAU OF
  ARIZONA...INCLUDING KINGMAN...PEACH SPRINGS...AND COLORADO
  CITY...AS WELL AS PAHRUMP IN SOUTHERN NYE COUNTY NEVADA.

* WINDS: NORTHWEST WINDS AROUND 10 MILES PER HOUR FOR SOUTHERN NYE
  AND WESTERN CLARK COUNTIES...LIGHT AND VARIABLE FOR MOHAVE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ520-041500-
/O.CON.KVEF.FZ.W.0001.000000T0000Z-151104T1500Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
343 AM PST WED NOV 4 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR
THE OWENS VALLEY.

* EXPECTED TEMPERATURES: 28 TO 34 DEGREES. IF SKIES CLEAR IN THE 
  EVENING TEMPERATURES COULD BE COLDER...BUT IF IT REMAINS 
  CLOUDY TEMPERATURES COULD HOVER SLIGHTLY ABOVE FREEZING. 

* GREATEST IMPACT AREAS: NORTHERN OWENS VALLEY...ESPECIALLY 
  NEAR BISHOP.

* WINDS: WINDS WILL BE LIGHT AND OUT OF THE NORTHWEST.

* ADDITIONAL INFORMATION: EVEN COLDER TEMPERATURES ARE EXPECTED TONIGHT
  WITH LOWS FALLING INTO THE TWENTIES. PREPARE NOW FOR SUB-FREEZING
  LOW TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

STEELE
3 follow-up statements
077 
WWUS75 KVEF 041455
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
655 AM PST WED NOV 4 2015

CAZ520-041600-
/O.EXP.KVEF.FZ.W.0001.000000T0000Z-151104T1500Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
655 AM PST WED NOV 4 2015

...FREEZE WARNING WILL EXPIRE AT 7 AM PST THIS MORNING...

THE FREEZE WARNING FOR THE OWENS VALLEY WILL EXPIRE AT 7 AM PST
THIS MORNING.

CLOUDS MOVED BACK INTO THE OWENS VALLEY AND STOPPED TEMPERATURES
FROM DROPPING EARLY THIS MORNING. TEMPERATURES ARE EXPECTING TO
REMAIN ABOVE FREEZING FOR THE REMAINDER OF THE DAY. FREEZING
TEMPERATURES ARE EXPECTED TONIGHT.

$$

AZZ001-003-NVZ017-050600-
/O.CON.KVEF.FZ.W.0002.151105T0600Z-151105T1600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
655 AM PST WED NOV 4 2015 /755 AM MST WED NOV 4 2015/

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/
THIS EVENING TO 8 AM PST /9 AM MST/ THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FOR THE NORTHWEST DESERTS AND
NORTHWEST PLATEAU OF ARIZONA AND WESTERN CLARK AND SOUTHERN NYE
COUNTIES IN NEVADA FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM
PST /9 AM MST/ THURSDAY.

* EXPECTED TEMPERATURES: 24 TO 34 DEGREES

* GREATEST IMPACT AREAS: NORTHWEST DESERTS AND NORTHWEST PLATEAU
  OF ARIZONA...INCLUDING KINGMAN...PEACH SPRINGS...AND 
  COLORADO CITY...AS WELL AS PAHRUMP IN SOUTHERN NYE COUNTY 
  NEVADA.

* WINDS: NORTHWEST WINDS AROUND 10 MILES PER HOUR FOR SOUTHERN
  NYE AND WESTERN CLARK COUNTIES...LIGHT AND VARIABLE FOR 
  MOHAVE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
141 
WWUS75 KVEF 050605
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1005 PM PST WED NOV 4 2015

AZZ001-003-NVZ017-051600-
/O.CON.KVEF.FZ.W.0002.000000T0000Z-151105T1600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
1005 PM PST WED NOV 4 2015 /1105 PM MST WED NOV 4 2015/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/
THURSDAY. 

* EXPECTED TEMPERATURES: 24 TO 34 DEGREES

* GREATEST IMPACT AREAS: NORTHWEST DESERTS AND NORTHWEST 
  PLATEAU OF ARIZONA...INCLUDING KINGMAN...PEACH SPRINGS...AND 
  COLORADO CITY...AS WELL AS PAHRUMP IN SOUTHERN NYE COUNTY 
  NEVADA. 

* WINDS: NORTHWEST WINDS AROUND 10 MILES PER HOUR FOR SOUTHERN 
  NYE AND WESTERN CLARK COUNTIES...LIGHT AND VARIABLE FOR 
  MOHAVE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
343 
WWUS75 KVEF 051544
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
744 AM PST THU NOV 5 2015

AZZ001-003-NVZ017-051645-
/O.EXP.KVEF.FZ.W.0002.000000T0000Z-151105T1600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
744 AM PST THU NOV 5 2015 /844 AM MST THU NOV 5 2015/

...FREEZE WARNING WILL EXPIRE AT 8 AM PST /9 AM MST/ THIS
MORNING...

THE FREEZE WARNING FOR SOUTHERN NYE COUNTY...WESTERN CLARK
COUNTY...AND MOST OF MOHAVE COUNTY WILL EXPIRE AT 8 AM PST /9 AM
MST/ THIS MORNING.

TEMPERATURES HAD BEGUN TO RISE THIS MORNING...SO THE FREEZE WARNING
WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Nov 3, 6:45 PM PST, 8 hours 58 minutes earlier.

Area forecast discussion, Nov 3, 6:45 PM PST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 PM PST TUE NOV 3 2015

.SYNOPSIS...COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH
WEDNESDAY. RAIN AND MOUNTAIN SNOW WILL BE POSSIBLE ACROSS MUCH OF
THE AREA...WITH ACCUMULATING SNOWFALL LIKELY ABOVE 5500 FEET. DRY
CONDITIONS WILL RETURN THURSDAY...WITH TEMPERATURES SLOWLY RISING TO
NEAR NORMAL OVER THE WEEKEND.
&&

.UPDATE...MADE SOME MINOR TWEAKS TO THE GRIDS THIS EVENING TO BETTER
REFLECT CURRENT SKY CONDITIONS AND PRECIPITAITON TRENDS. REMOVED
POPS FROM THE LAS VEGAS VALLEY UNTIL AFTER 10 PM THOUGH REALLY
BETTER CHANCES WILL NOT ARRIVE UNTIL AFTER SUNRISE TOMORROW. A BAND
OF CONCENTRATED RAIN AND MOUNTAIN SNOW IS STILL EXPECTED TO DEVELOP
ACROSS CENTRAL/NORTHERN LINCOLN COUNTY THIS EVENING AND PERSIST MUCH
OF THE NIGHT. CURRENT WINTER WEATHER HEADLINES LOOK GOOD FOR LINCOLN
COUNTY AND THE MOUNTAINS OF CLARK COUNTY.

-OUTLER-

&&

.DISCUSSION...SATELLITE AND AREA RADARS SHOW SHOWERS OVER THE
MOUNTAINS OF INYO AND CLARK COUNTIES WITH LESSER COVERAGE ELSEWHERE.
WATER VAPOR LOOP SHOWED UPPER LOW MOVING SLOWLY OVER SOUTHERN
CALIFORNIA WITH ANOTHER SHOT OF COLD AIR AND VORTICITY NOTED OVER
OREGON. THIS WAVE WILL DIG SOUTH TO NEAR THE CA/NV BORDER WEDNESDAY
AND TRIGGER MORE SHOWERS OVER OUR AREA...ESPECIALLY OVER LINCOLN
COUNTY IN THE MORNING AND CLARK...MOHAVE...AND EASTERN SAN
BERNARDINO COUNTIES IN THE AFTERNOON AND EVENING. THE EXTRA SHOT OF
COLD AIR WILL DROP SNOW LEVELS...SO THE WINTER WEATHER ADVISORY FOR
AREAS ABOVE 5500 FEET IN LINCOLN AND CLARK COUNTIES LOOKS GOOD. THE
WAVE WILL THEN EXIT TO THE EAST WEDNESDAY NIGHT...WITH A PERIOD OF
DRY WEATHER EXPECTED BEHIND IT. THE NEXT STORM OF INTEREST IS
FORECAST TO REACH THE WEST COAST MONDAY...BRINGING INCREASING WINDS
TO MUCH OF OUR AREA MONDAY AND A CHANCE OF SHOWERS MAINLY FOR AREAS
NORTH OF LAS VEGAS ON TUESDAY. TOMORROW WILL LIKELY BE THE COLDEST
DAY FOR MOST AREAS UNDER CLOUDY SKIES WITH SHOWERS...FOLLOWED BY A
GRADUAL WARMING TREND THURSDAY THROUGH SUNDAY WHICH WILL BRING
TEMPERATURES BACK TO NEAR NORMAL.
&&

.AVIATION...FOR MCCARRAN...WINDS WILL MAINLY BE UNDER 8 KTS AND
FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH WEDNESDAY
AFTERNOON. ERRATIC WIND SHIFTS AND GUSTS TO 15-20 KTS ARE POSSIBLE
IN AND NEAR ANY SHRA. THERE IS A SMALL POSSIBILITY OF A SHRA THIS
EVENING BUT CONFIDENCE IS TOO LOW TO CARRY ANYTHING MORE THAN A
VCSH. SHRA ARE POSSIBLE ON WEDNESDAY AFTER 14Z AND ENDING AROUND 01Z
THURSDAY. LOW FREEZING LEVELS WILL MAKE GS POSSIBLE WITH ANY HEAVIER
ACTIVITY. CIGS COULD LOWER TO AROUND 5K FEET IN ANY SHRA WITH FEW-
SCT BASES AS LOW AS 3K FEET. MOUNTAIN OBSCURATIONS ARE A POSSIBILITY
AT TIMES THROUGH EARLY WEDNESDAY EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL MAINLY BE UNDER 10 KTS AND FAVOR TYPICAL
DIURNAL DIRECTIONAL TRENDS THROUGH WEDNESDAY AFTERNOON. ERRATIC WIND
SHIFTS AND GUSTS TO 15-20 KTS ARE POSSIBLE IN AND NEAR ANY SHRA.
THERE IS A SMALL POSSIBILITY OF SHRA AROUND TONIGHT MAINLY FROM A
KDAG-KLAS-KIGM LINE ON NORTH BUT WILL KEEP TAFS AS VCSH DUE TO LOW
CONFIDENCE IN TIMING AND EVEN POTENTIAL FOR SHRA TO OCCUR. SHRA ARE
POSSIBLE ON WEDNESDAY MAINLY AFTER 14Z AND ENDING AROUND 01Z
THURSDAY. LOW FREEZING LEVELS WILL MAKE GS POSSIBLE WITH ANY HEAVIER
ACTIVITY. CIGS COULD LOWER TO AROUND 5K FEET IN ANY SHRA WITH FEW-
SCT BASES AS LOW AS 3K FEET. MOUNTAIN OBSCURATIONS ARE A POSSIBILITY
AT TIMES THROUGH EARLY WEDNESDAY EVENING.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&

MORGAN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Freeze Warnings in Nevada, 2015Freeze Warnings in Arizona, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.